Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

October 17, 2012Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Oct 17, 2012, 5:51 PM CDT for Madison County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2012, 5:51 PM CDT (22:51 UTC)
Expired
Oct 17, 2012, 6:15 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS84 KTSA 172251
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT WED OCT 17 2012

ARZ011-172315-
MADISON AR-
551 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SAINT PAUL...
MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...BRASHEARS...
DUTTON AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9352 3576 9370 3578 9382 3591 9382
      3588 9352 3577 9351
TIME...MOT...LOC 2252Z 280DEG 39KT 3581 9372

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 17, 5:48 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 17, 5:48 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT WED OCT 17 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY W-NW WINDS IN THE WAKE OF A COLD FRONT WILL SUBSIDE THIS
EVENING AS THE FRONT CONTINUES TO PUSH FURTHER INTO ARKANSAS.
OTHERWISE...MID AND HIGH LEVEL CLOUDS WILL DECREASE AS WELL ACROSS
THE NW AR TAF SITES. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 417 PM CDT WED OCT 17 2012/

DISCUSSION...
A COLD FRONT IS CURRENTLY PUSHING THROUGH EASTERN OKLAHOMA THIS
AFTERNOON WITH A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT ACROSS FAR NORTHEASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
WILL CONTINUE POPS THROUGH 0OZ ACROSS THESE LOCATIONS AND DROP
POPS AFTER 00Z AS THE FRONT EXITS OFF TO THE SOUTHEAST.
INSTABILITY AHEAD OF THE FRONT IS EXPECTED TO SHIFT EASTWARD THIS
EVENING WITH THE MOVEMENT OF THE FRONT...WHICH COULD LIMIT THE
POTENTIAL FOR THUNDERSTORMS BECOMING STRONG TO SEVERE. A LIMITED
SEVERE THREAT WILL REMAIN POSSIBLE OVER FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS INTO THE EVENING HOURS...THROUGH THE GREATER
INSTABILITY LOOKS TO EAST OF THE CWA.

BEHIND THE FRONT...GUSTY WINDS 25 TO 35 MPH HAVE BEEN COMMON
ACROSS THE REGION...THOUGH WIND SPEEDS HAVE REMAINED BELOW WIND
ADVISORY CRITERIA. AN ISOLATED 40 MPH GUST WILL CONTINUE TO BE
POSSIBLE THOUGH NOT WIDESPREAD. THUS...WILL CANCEL THE WIND
ADVISORY FOR THIS AFTERNOON. WITH THE LOWER WIND GUSTS AND THE
FACT THAT THE LOW DEWPOINTS HAVE NOT ENTERED INTO NORTHEAST
OKLAHOMA YET THIS AFTERNOON WILL ALSO CANCEL THE RED FLAG WARNING
FOR TODAY TOO. WILL LEAVE THE FIRE WEATHER WATCH AS IS FOR
THURSDAY AS WINDS GUSTS INCREASE AGAIN TO AROUND 30 TO 35 MPH AND
MIN RH VALUES LOOK TO GET BELOW 20 PERCENT.

COOLER AND DRIER CONDITIONS ARE EXPECTED TO CONTINUE THURSDAY AND
FRIDAY ON THE BACK SIDE OF THE UPPER LEVEL LOW MOVING OFF TO THE
NORTHEAST. OVER THE WEEKEND SOUTHERLY FLOW RETURNS TO THE
REGION...WITH INCREASING LOW LEVEL MOISTURE. THIS WILL ALLOW FOR
WARMER HIGH AND LOW TEMPS INTO THE BEGINNING OF THE NEXT WORK WEEK
WITH CHANCES OF SHOWERS AND THUNDERSTORMS POSSIBLE FOR THE FIRST
HALF OF NEXT WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR
     OKZ054-OKZ059.

AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Oct 17, 5:40 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT WED OCT 17 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
540 PM CDT WED OCT 17 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND JUST
AHEAD OF A COLD FRONT THAT WAS CURRENTLY ENTERING NORTHWEST
ARKANSAS. A FEW OF THE STRONGER STORMS MAY PRODUCE SEVERE WIND AND
HAIL THROUGH ABOUT 7 PM. THE TORNADO THREAT IS NOT ZERO...BUT WILL
BE VERY LIMITED. THUNDERSTORMS ARE EXPECTED TO EXIT THE AREA DURING
THE EARLY EVENING.

BREEZY NORTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS...WITH A
FEW GUSTS AROUND 30-35 MPH POSSIBLE. FIRE WEATHER CONDITIONS WILL
REMAIN POOR ACROSS NORTHEAST OKLAHOMA INTO THE EVENING BEFORE WINDS
BEGIN TO DECREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER
FAR WESTERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH
WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS WILL AGAIN DEVELOP ON THURSDAY
WITH GUSTS OF 30 TO 40 MPH BEING COMMON.  THESE WINDS
ALONG WITH LOW HUMIDITY LEVELS WILL ALLOW FOR RAPID FIRE
SPREAD TO ANY WILDFIRE.  GUSTY WINDS WILL PERSIST INTO
FRIDAY WHICH WILL CONTINUE THE FIRE WEATHER CONCERNS.
DRY AND MILD WEATHER IS EXPECTED OVER THE WEEKEND...WITH
THE NEXT CHANCE OF THUNDERSTORMS ARRIVING FOR THE FIRST
PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 17, 5:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT WED OCT 17 2012

ARZ011-172315-
MADISON AR-
551 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SAINT PAUL...
MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...BRASHEARS...
DUTTON AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9352 3576 9370 3578 9382 3591 9382
      3588 9352 3577 9351
TIME...MOT...LOC 2252Z 280DEG 39KT 3581 9372

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:37 AM CDTFire Weather WatchTSAPawnee24 hr
Oct 17, 3:37 AM CDTRed Flag WarningTSAPawnee12 hr

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.